Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 2, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 5, 2014, 3:02 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 3:02 AM EST (08:02 UTC)
- Expired
- Jan 5, 2014, 9:02 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
500 WHUS72 KKEY 050802 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 302 AM EST SUN JAN 5 2014 GMZ031>035-042>044-052>055-072>075-051600- /O.NEW.KKEY.SC.Y.0002.140105T0802Z-140105T1600Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 302 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS WILL RESULT IN SEAS OF UP TO 7 FEET IN THE GULF STREAM EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
2 follow-up statements
820 WHUS72 KKEY 050933 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EST SUN JAN 5 2014 GMZ031>035-042>044-052>055-072>075-051600- /O.CON.KKEY.SC.Y.0002.000000T0000Z-140105T1600Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS WILL RESULT IN SEAS OF UP TO 7 FEET IN THE GULF STREAM THIS MORNING...BEFORE SLACKENING SIGNIFICANTLY BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
930 WHUS72 KKEY 051402 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 902 AM EST SUN JAN 5 2014 GMZ031>035-042>044-052>055-072>075-051515- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-140105T1600Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 902 AM EST SUN JAN 5 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. A MESOSCALE CONVECTIVE SYSTEM HAS MOVED OUT OF THE AREA. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL WATERS UNTIL WINDS DIMINISH AND SEAS SUBSIDE FOR THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 11:24 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 4, 11:24 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1124 PM EST SAT JAN 4 2014 .DISCUSSION... IT HAS BEEN RAINING NONSTOP ALL DAY IN KEY WEST AND VICINITY...WITH INTERMITTENT RAIN ACROSS THE REST OF THE LOWER KEYS. HOWEVER... SHOWERS HAVE BEEN INFREQUENT EAST OF THE SEVEN MILE BRIDGE. CURRENTLY...KEY WEST DOPPLER RADAR BASE REFLECTIVITY ANIMATIONS SHOW WIDESPREAD RAIN OVER THE WESTERN HALF OF THE SERVICE AREA WITH ISOLATED SHOWERS ACROSS THE EASTER HALF. A NEARLY STATIONARY...NORTH- SOUTH AREA OF DEEP MOIST CONVECTION CELLS EXISTS OVER THE STRAITS OF FLORIDA SOUTH OF THE LOWER FLORIDA KEYS. SURFACE DATA ARE LACKING. HOWEVER...WE SURMISE THAT A MESOSCALE LOW PRESSURE AREA AND ASSOCIATED STRONGLY CONVERGENT BOUNDARY-LAYER FLOW HAS SET UP HERE...BASED ON DOPPLER RADAR PRESENTATIONS...AIDED AND ABETTED BY SIGNIFICANT LARGE-SCALE FORCING FOR ASCENT OWING TO BOTH WARM THERMAL ADVECTIONS IN THE LOW-MID TROPOSPHERE AND JET FORCING IN THE UPPER TROPOSPHERE. THE SURFACE WARM FRONT LIKELY IS MANIFEST AS A SERPENTINE BOUNDARY OVER THE STRAITS OF FLORIDA AND SOUTHEASTERN GULF OF MEXICO. AN APPROACHING LARGE-SCALE MIDLATITUDE TROUGH SHOULD INDUCE A VEERING LOW-LEVEL FLOW OVERNIGHT WHICH SHOULD RESULT IN REDUCED BOUNDARY-LAYER MOISTURE CONVERGENCE ALONG WITH THE ADVECTION OF SOME DRIER AIR FROM THE SOUTH. THIS SHOULD LEAD TO GRADUAL DECREASING CLOUDINESS WITH A TRANSITION FROM STRATIFORM PRECIPITATION TO SCATTERED CONVECTION CELLS TOWARD DAYBREAK. HOWEVER...DURING THE NEXT FEW HOURS...RAIN WILL PERSIST...ESPECIALLY AROUND THE LOWER KEYS AND KEY WEST...WITH ADDITIONAL LOCALLY HEAVY RAINFALL TOTALS POSSIBLE. WE HAVE ALREADY SMASHED THE DAILY RAINFALL RECORD OF 1.52 INCHES SET IN 1915. AS OF 1119 PM EST...THE DAILY RAINFALL TOTAL AT KEY WEST INTERNATIONAL AIRPORT WAS 3.95 INCHES. FORECASTS HAVE BEEN UPDATED A FEW TIMES THIS EVENING. THE LATEST AND GREATEST UPDATE IS OUT AND THE DIGITAL FORECAST DATABASE IS UP TO DATE AS WELL. WE HAVE LOWERED RAIN CHANCES ACROSS THE MID AND UPPER KEYS BASED ON RADAR TRENDS AND MESO-ANALYSIS...BUT ONLY TO 50 PERCENT. BOTH WIND DIRECTION AND SPEED HAVE BEEN HIGHLY VARIABLE IN BOTH SPACE AND TIME THIS EVENING...BUT SHOULD TURN A UNIFORM EAST- SOUTHEAST LATE TONIGHT. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION OVER MOST OF THE AREA OVERNIGHT AS WINDS REMAINED SUSTAINED IN THE 15-20 KNOT RANGE. DIRECTIONS WILL RANGE FROM NORTH TO EAST...SHIFTING A MORE UNIFORM EAST-SOUTHEAST TOWARD DAYBREAK. RAINFALL COVERAGE AND INTENSITY WILL BE HIGHEST WEST OF THE SEVEN MILE BRIDGE...AND ISOLATED THUNDERSTORMS WILL DEVELOP AS WELL. && .AVIATION... EXPECT MVFR WITH VERY BRIEF PERIODS OF IFR CONDITIONS AT THE KEY WEST AND MARATHON TERMINALS THROUGH 09Z. THEREAFTER THE WARM FRONT SHOULD CLEAR THE AREA WITH MOSTLY VFR CEILINGS AND VISIBILITIES THROUGH THE REST OF THE TAF PERIOD. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....BWC DATA COLLECTION.......11 VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 4, 6:00 AM EST, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST SAT JAN 4 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SMALL CRAFT ADVISORY IN EFFECT... ...LOCALLY HEAVY RAINFALL LIKELY THIS AFTERNOON INTO TONIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS DUE TO NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS. WINDS WILL LIKELY DECREASE TO 15 TO 20 KNOTS TODAY. IN ADDITION...RAIN WILL OVERSPREAD OUR REGION TODAY...WITH ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON. RAIN...SHOWERS AND SCATTERED THUNDERSTORMS ARE ANTICIPATED INTO TONIGHT. LOCALLY HEAVY RAINFALL UP TO 1 TO 2 INCHES ARE LIKELY ALONG THE ISLAND CHAIN...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY OR POSSIBLY A GALE WARNING WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS LATE MONDAY THROUGH WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:21 PM EST | Special Marine Warning | KEY | 54 min | |
| Jan 4, 8:17 PM EST | Special Marine Warning | KEY | 58 min | |
| Jan 4, 9:24 PM EST | Special Marine Warning | KEY | 66 min | |
| Jan 4, 10:00 PM EST | Special Marine Warning | KEY | 60 min | |
| Jan 4, 10:56 PM EST | Special Marine Warning | KEY | 64 min | |
| Jan 5, 10:47 AM EST | Gale Watch | KEY | 6 hr | |
| Jan 5, 1:53 PM EST | Areal Flood Advisory | KEY | Monroe | 112 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.